MAUDE Adverse Event Report: RESPIRONICS, INC. SIMPLYGO MINI; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. SIMPLYGO MINI; GENERATOR, OXYGEN, PORTABLE
Model Number 1113605
Medical Device Problem Codes Device Emits Odor (1425); Smoking (1585); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a simplygo mini portable oxygen concentrator had a burning smell, a shorted input power system, and smoke came out of the back of the concentrator while it was charging.There was no report of serious patient harm or injury.There was no report of medical intervention.The device was returned to the manufacturer for evaluation.The product investigation lab confirmed the main pca (components c128) circuit trace open condition which resulted from a "short to ground," appears to be an eos/esd event.Furthermore, the thermally stressed component vented, and no further damage was confirmed.This thermal event is isolated to the printed circuit assembly substrate (ground) trace area and components.Component venting is isolated to the component and solder lands only.No evidence of creeping is found.Indicative of compressor in need of replacement/overstressed from duty cycle/worn parts/in need of maintenance.Upon visual inspection, the unit appears to have been dropped/neglected/tampered.There are multiple points of physical damage.The main pca appears to have taken a voltage spike or eos/esd.Components c128 (power inlet choke) have partially separated itself away from the pca solder lands.There is black carbon build up around the main pca c128 solder lands.Components c128, short to ground originate from the power inlet side/circuit.This fault/failure mode indicative of inlet dc power surge/eos/esd or even from physical stress from a dropped condition.The product investigation lab can confirm the main pca (component c128 dc power inlet) circuit trace open condition that resulted from a "short to ground," appears to be an eos/esd event.Furthermore, the thermally stressed component separated from the solder lands and self-extinguished.Materials were scrapped/recycled as appropriate.At this time, no further investigation can be performed.If any additional information is received, a follow-up report will be filed.

Brand Name
SIMPLYGO MINI
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key20835754
Report Number2518422-2024-104965
Device Sequence Number4070105
Product Code CAW
UDI-Device Identifier00606959032439
UDI-Public(01)00606959032439
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1113605
Device Catalogue Number1113605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age82 YR
Patient SexMale